Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 79, NWS Pueblo, CO

July 15, 2009Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 15, 2009, 6:15 PM MDT for Huerfano County, Las Animas County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2009, 6:15 PM MDT (00:15 UTC)
Expired
Jul 15, 2009, 7:15 PM MDT
In force
60 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 114 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
730 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
2709 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 160015
SVRPUB
COC055-071-160115-
/O.NEW.KPUB.SV.W.0079.090716T0015Z-090716T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
615 PM MDT WED JUL 15 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 715 PM MDT...

* AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  NORTH OF GULNARE...OR ABOUT 19 MILES NORTHWEST OF TRINIDAD...AND
  WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AGUILAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3771 10457 3741 10430 3726 10476 3740 10490
TIME...MOT...LOC 0015Z 233DEG 15KT 3738 10474

$$
3 follow-up statements
000 
WWUS55 KPUB 160043
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
643 PM MDT WED JUL 15 2009

COC055-071-160115-
/O.CON.KPUB.SV.W.0079.000000T0000Z-090716T0115Z/
HUERFANO CO-LAS ANIMAS CO-
643 PM MDT WED JUL 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR CENTRAL LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES...

AT 636 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS CENTERED NEAR AGUILAR...OR 21 MILES NORTH OF
TRINIDAD...AND WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF EAST CENTRAL HUERFANO 
COUNTY AND NORTHWESTERN LAS ANIMAS COUNTY...INCLUDING AREAS ALONG 
I-25...NORTH OF AGUILAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3747 10482 3771 10457 3741 10430 3731 10461
TIME...MOT...LOC 0038Z 233DEG 15KT 3746 10463

$$
000 
WWUS55 KPUB 160057
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
657 PM MDT WED JUL 15 2009

COC055-071-160115-
/O.CON.KPUB.SV.W.0079.000000T0000Z-090716T0115Z/
HUERFANO CO-LAS ANIMAS CO-
657 PM MDT WED JUL 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR CENTRAL LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES...

AT 650 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS CENTERED OVER NORTHWESTERN LAS ANIMAS COUNTY...OR 23 
MILES NORTH OF TRINIDAD...AND WAS MOVING TOWARD THE NORTHEAST AT 15 
MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF NORTH CENTRAL LAS ANIMAS 
COUNTY...INCLUDING AREAS NORTHEAST OF AGUILAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3751 10471 3771 10457 3741 10430 3733 10456
TIME...MOT...LOC 0055Z 233DEG 15KT 3750 10456

$$
000 
WWUS55 KPUB 160117
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
717 PM MDT WED JUL 15 2009

COC055-071-160125-
/O.EXP.KPUB.SV.W.0079.000000T0000Z-090716T0115Z/
HUERFANO CO-LAS ANIMAS CO-
717 PM MDT WED JUL 15 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAS ANIMAS AND EAST
CENTRAL HUERFANO COUNTIES EXPIRES AT 715 PM MDT...

HAZARDOUS LIGHTNING...PENNY TO NICKEL SIZE HAIL...WIND GUSTS AROUND 
50 MPH...AND LOCAL HEAVY RAINFALL ARE STILL IN THE AREA.

LAT...LON 3751 10471 3771 10457 3741 10430 3733 10456
TIME...MOT...LOC 0115Z 233DEG 15KT 3755 10448

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:16 PM MDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jul 15, 2:16 PM MDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
216 PM MDT WED JUL 15 2009

.SHORT TERM...
(TONIGHT AND THURSDAY)

CURRENTLY...COLD FRONT IS SOUTH OF THE NEW MEXICO BORDER...WITH
MOIST UPSLOPE WINDS AND INCREASING SURFACE DEW POINTS OVER MOST OF
THE EASTERN MOUNTAINS AND PLAINS. FEW TSRA ALREADY FIRING OVER THE
EASTERN MOUNTAINS AT 20Z...AND WITH CAPES ALREADY OVER 1000 J/KG
ALONG THE I-25 CORRIDOR...EXPECT STORMS TO INTENSIFY AS THEY MOVE
OFF THE HIGHER TERRAIN. 0-6KM SHEAR VALUES NOT HUGE...AS MID LEVEL
WINDS ARE FAIRLY LIGHT...BUT STRONG DIRECTIONAL TURNING WITH HEIGHT
YIELDS VALUES APPROACHING 40 KNOTS...WHICH SHOULD BE SUFFICIENT FOR
A SEVERE STORM OR TWO BY LATE AFTERNOON.

TONIGHT...STORMS SHOULD MOVE OFF THE MOUNTAINS AND ONTO THE PLAINS
IN THE EVENING...WITH MODELS SUGGESTING CONVECTION COULD LINGER
ALONG THE RATON MESA THROUGH ABOUT 06Z. WESTERLY SURFACE FLOW BEGINS
TO DEVELOP OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR AFTER
06Z...WHICH SHOULD PUSH LOW LEVEL MOISTURE EASTWARD BY EARLY THU
MORNING.

THURSDAY...LOW AND MID LEVEL FLOW BECOMES MORE NWLY AS UPPER RIDGE
BEGINS TO AMPLIFY OVER THE WESTERN U.S. BOTH NAM AND GFS SUGGEST
VERY PRONOUNCED DRYING FROM THE SURFACE THROUGH 700 MB BY
AFTERNOON...WITH DEWPOINTS FALLING INTO THE 30S OR LOWER OVER MOST
OF THE AREA BY THU EVENING. APPEARS ONLY CHANCE OF CONVECTION WILL
BE THE FAR EAST/SOUTHEAST PORTIONS OF THE AREA...WHERE SOME MINOR
AMOUNTS OF MOISTURE WILL HANG ON. REMOVED POPS MOST AREAS...AS EVEN
MOUNTAIN CONVECTION LOOKS UNLIKELY WITH SUCH A DRY AIR MASS. HIGH
TEMPERATURES WILL CLIMB WELL INTO THE 90S OVER THE PLAINS AS
DOWNSLOPE WARMING DEVELOPS...WITH MOUNTAINS AND HIGH VALLEYS STAYING
VERY WARM AS WELL...WITH READINGS IN THE 80S OVER ALL BUT THE
HIGHEST PEAKS.

.LONG TERM...
(THURSDAY NIGHT THROUGH NEXT WEDNESDAY)

UPPER RIDGE AMPLIFIES OVER THE WESTERN U.S...PLACING MOST OF
COLORADO IN A NORTHWEST UPPER FLOW THROUGH AT LEAST THE MIDDLE OF
NEXT WEEK. THIS PATTERN SHOULD DELIVER A SERIES OF COLD FRONTS TO
THE AREA...WITH THE FIRST ARRIVING AS EARLY AS THU
NIGHT...FOLLOWED BY A REINFORCING SURGE FRI EVENING. AIR MASS
INITIALLY IS FAIRLY DRY THROUGH EARLY FRI...WITH INCREASING
MOISTURE/UPSLOPE FRI EVENING INTO SAT. WILL THUS SEE SOME SLIGHT
COOLING FRI...WITH A LITTLE STRONGER COOLING ON SAT. EXPECT AN
INCREASING CHANCE OF TSRA FROM FRI EVENING INTO SAT AS WELL. FOR
SUN INTO NEXT WEEK...CONFIDENCE IS LOW IN TIMING OF ANY INDIVIDUAL
SURGES...THOUGH PATTERN IS FAVORABLE FOR A CONTINUED INFLUX OF LOW
LEVEL MOISTURE AND AT LEAST ISOLATED TSRA OVER THE EASTERN
MOUNTAINS AND PLAINS EACH DAY. MOISTURE AND OCCASIONAL COLD FRONTS
SHOULD KEEP THE EASTERN MOUNTAINS AND PLAINS SEASONABLY
WARM...WHILE WESTERN MOUNTAINS AND VALLEYS REMAIN MAINLY HOT AND
DRY THROUGH THE PERIOD.

&&

.AVIATION...KEPT A VCTS GROUP IN ALL TAF FORECASTS THROUGH EARLY
EVENING...WITH BEST CHANCES FOR TSRA AT KCOS AND KPUB...LITTLE LOWER
CHANCE AT KALS. STORMS APPEAR TO BE FAIRLY QUICK MOVING SO FAR THIS
AFTERNOON...SO ANY CIG/VISIBILITY REDUCTION WILL BE BRIEF...THOUGH
HAIL THREAT LOOKS A LITTLE HIGHER TODAY THAN THE PAST FEW DAYS.
STORMS SHOULD END BY 03Z OVER ALL BUT THE FAR SOUTHEAST
PLAINS...WITH CLEARING SKIES AND LIGHT DRAINAGE WINDS OVERNIGHT.
DRIER AIR OVERSPREADS THE AREA ON THU...REMOVING THE THREAT OF TSRA
FOR AT LEAST ONE DAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

10/27
Hazardous weather outlook, Jul 15, 6:54 AM MDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
654 AM MDT WED JUL 15 2009

COZ058>089-093>099-161300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
654 AM MDT WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE STORMS ARE LIKELY TODAY AND TONIGHT OVER THE EASTERN
PLAINS AND INTERSTATE 25 CORRIDOR.  THE MAIN THREATS FROM THESE
STORMS WILL BE HAIL UP TO 1 1/2 INCHES IN DIAMETER...WIND GUSTS TO
70 MPH AND LIGHTNING.  THE HIGHEST CHANCES FOR SEVERE WEATHER ARE
NEAR THE COLORADO AND NEW MEXICO BORDER.  UPSLOPE FLOW WILL BRING A
MOIST AND UNSTABLE AIRMASS ONTO THE PLAINS AND INTERSTATE 25
CORRIDOR...AND WIND SHEAR IS SUFFICIENTLY STRONG TO PRODUCE SEVERE
STORMS.

OVER THE MOUNTAINS AND HIGH VALLEYS...ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS ARE POSSIBLE AND THE MAIN THREATS WILL BE WIND GUSTS
TO 50 MPH AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY AND FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER
AND NEAR THE MOUNTAINS IN THE AFTERNOON AND EVENING...WITH
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED OVER THE FAR
SOUTHEAST PLAINS FRIDAY AFTERNOON AND THROUGH THE NIGHT. SATURDAY
ONLY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL THE
SOUTHEAST PLAINS IN THE AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS
WILL BE POSSIBLE OVER THE MOUNTAINS AND HIGH VALLEYS SUNDAY...AND OVER
ALL OF THE FORECAST AREA MONDAY AND TUESDAY. THE MAIN THREATS FROM
ANY STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS AROUND
40 MPH. HOWEVER...SOME OF THE STRONGER STORMS WILL HAVE THE
POTENTIAL TO PRODUCE SMALL HAIL AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS AND
INTERSTATE 25 CORRIDOR.

06/28

In the hours before

Special weather statement, Jul 15, 3:46 PM MDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MDT WED JUL 15 2009

COZ086-152215-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
346 PM MDT WED JUL 15 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...PUEBLO.

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF PUEBLO RESERVOIR...OR 16
MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO RESERVOIR.
  BLENDE.
  PUEBLO.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 15, 4:26 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
426 PM MDT WED JUL 15 2009

COZ094-152300-
EASTERN LAS ANIMAS COUNTY-
426 PM MDT WED JUL 15 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES WEST OF KIM...OR 45 MILES EAST OF
TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  KIM.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 15, 4:45 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
445 PM MDT WED JUL 15 2009

COZ086>088-152315-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-TRINIDAD
VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
445 PM MDT WED JUL 15 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO
  EXTREME NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
  SOUTHERN PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTH OF WALSENBURG...OR 27 MILES SOUTH
OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTH
CENTRAL LAS ANIMAS COUNTY...SOUTH CENTRAL PUEBLO COUNTY AND
NORTHEASTERN HUERFANO COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 15, 5:12 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
512 PM MDT WED JUL 15 2009

COZ086>088-152345-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-TRINIDAD
VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
512 PM MDT WED JUL 15 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO
  EXTREME NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
  SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES NORTHEAST OF WALSENBURG...OR 25 MILES
SOUTH OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTH
CENTRAL LAS ANIMAS COUNTY...NORTHEASTERN HUERFANO COUNTY AND SOUTH
CENTRAL PUEBLO COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 15, 5:24 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
524 PM MDT WED JUL 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             16 WNW KIM              37.36N 103.61W
07/15/2009  M0.75 INCH       LAS ANIMAS         CO   PUBLIC

&&

JCERU
Local storm report, Jul 15, 5:33 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
533 PM MDT WED JUL 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             18 ENE WALSENBURG       37.77N 104.50W
07/15/2009  E1.00 INCH       HUERFANO           CO   PUBLIC

&&

SHODANIS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 6:28 PM MDTSevere Thunderstorm WarningPUBBent51 min
Jul 15, 8:28 PM MDTSevere Thunderstorm WarningPUBBaca45 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.